I havent been on here since May 2007 when I had the radioactive iodine treatment for my subliclinical hyperthyroidism. Recently I have started to feel anxious again and at times it feels like I am having panic attacks, concentrating is getting harder and I forgoet things alot. I had to leave work early yesterday because I had this thumping in my chest and no matter how many deep breaths i took I just didnt feel like myself. I went to urgent care doctor over a monthg ago and my TSH was very high,went to a cardiologist and was given a heart-trak but everything was fine. (so they say) I finally got into a doctor at Washington Hospital Center again and my levels were normal! I also had a bleeding cyst that in my neck that the doctor didnt think was serious. It was very sensitive but my goiters have decreased to almostnothing since my treatment.
Can thyroid levels change from one week to the next. I know something is wrong but it seems I am about to start over and have to find a doctor who listens. Back in 2006 it was hard getting diagnosed and getting treatment. These doctorsthink if your levels are ok, then so are you! And it makes you feel like you are going crazy..
The thumping in your chest is heart palpatations. Palps one of those symptoms that can be associated with both hypothyroidism and hyperthyroidism (overmedication). BTW, they're not dangerous...just annoying as hell.
You should ask your doctor for the actual numbers from your bloodwork. Too often doctors say "normal" when testing was inadequate or reference ranges used were antiquated. Free T3 and free T4 are the actual thyroid hormones and testing them is much more important than testing TSH. When you get the results for those, also get their reference ranges.
You're right...we are often just a pile of numbers to our doctors. Some of us just do not fit the mold. If my FT3 and FT4 and TSH were where they told me they "should" be, they'd kill me.
It sounds to me like you're overmedicated from your symptoms. Call your doctor and get your results, then you can post if you wish and members will comment.
With RAI done in May and its now July...I would say that your thyroid is doing what most do after RAI and that is....trying to 'fire up' one last time...hence the heart thumping.
Get a beta blocker prescription from your Doc...get yr levels done again (ask for printout) as you look like you are on the verge of going Hypo.
If your TSH is high, you need to start a T4 med (if you havent already) and start off on a small dose.
The symptoms you are describing are normal for RAI treatment.
I would say you are Hypo.
Just my personal opinion.
I was hypo 5 weeks after RAI (Graves and Hyperthyroidism) and was started on a low dose of thyroxin when my TSH hit 6.0.
I had my levels checked today. So I will defintely get a copy of it. Its been 2 years sice my treatment and now I am relasping back to the same symptoms as before. Given they are not as bad but I know they will get there if Im not treated, I do not want to be that person again....Thanks smilerdeb and goolarra!!
I will ask about beta blockers, never heard of that before...
I spoke with my Endo today, she said my labs are normal and my TSH is 2.9 range 0.45-4.5. She said my T3 and T4 are normal. (Which have always been normal) She doesnt think I need to be on medication and that I just need to be monitered. I made an appt for next week, with a primary doc to see if anything else could be wrong. This is so fustrating, having been Hyper-T before I know my body and when somethings wrong. I just have to find a doc who listens....*sigh*
The currently accepted range for TSH, according to the American Academy of Clinicial Endocrinologists, is 0.3 - 3.0. The range your doctor and lab are using is antiquated. So, yes, your TSH of 2.9 is normal, but just barely so. In addition, many hypo patients don't feel truly well until TSH is in the lower end of the range or even below.
You should still get actual numbers for FT3 and FT4 and their reference ranges. TSH (a pituitary hormone) is a very poor indicator of thyroid status. It should never be used alone to regulate thyroid meds. FT3 and FT4 are the actual thyroid hormones. They correlate much better with symptoms.
Are you on thyroid meds currently? Have you ever been?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.